Drought, Dickson
- When
- September 25, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Dickson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
An unusually persistent upper level ridge of high pressure centered near and over the Tennessee Valley caused a prolonged period of record to near-record heat and dry weather throughout Middle Tennessee throughout September 2019. This heatwave set new records for warmest September ever at Crossville and second warmest September ever at Nashville.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
An unusually persistent upper level ridge of high pressure centered near and over the Tennessee Valley caused a prolonged period of record to near-record heat and dry weather throughout Middle Tennessee throughout September 2019. This heatwave set new records for warmest September ever at Crossville and second warmest September ever at Nashville. In addition, the lack of rainfall in both Nashville and Crossville made September 2019 the driest month of September ever since records began. Interestingly, this occurred only one year after the very wet month of September 2018, which was the #7 wettest at Nashville and the #1 wettest September ever at Crossville. In addition, although 2019 started off extremely wet with record rainfall and severe flooding in February and March, the lengthy dry conditions in September resulted in moderate (D1) to severe (D2) drought conditions across much of Middle Tennessee by the last week of the month per the U.S. Drought Monitor. The dry conditions and hot temperatures led to several brush fires across the area. These drought conditions intensified in the first week of October 2019.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 24, 11:18 PM CST, 42 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 1218 AM CDT Wed Sep 25 2019 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Made some minor adjustments earlier to account for a couple of models showing some showers west of I-65 after sunrise tomorrow. Otherwise, things look to be on track. Still expecting the approach of a rather weak frontal boundary tomorrow evening, which might give many a MUCH needed shower. This won't be a drought buster by any means, but hopefully it will soften up the ground for some. Frontal passage likely won't be until Thursday morning, so this could be a prolonged light, scattered shower event. Also, a rumble of thunder tomorrow evening isn't out of the question, but no severe weather is expected. && .AVIATION... 06Z TAF DISCUSSION. Dry high pressure will keep VFR going through the next 24 hours. Clouds will gradually increase and lower through Wednesday and Wednesday night as a front approaches. Isolated light showers will form as well, but the coverage and intensity look too low to include in the tafs at this time. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........13
Hazardous Weather Outlook National Weather Service Nashville TN 504 AM CDT Tue Sep 24 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-251030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 504 AM CDT Tue Sep 24 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 857337, 857338, 857339, 857340, 857341, 857342, 857343, 857344, 857345, 857346, 857347, 857348, 857349, 857350, 857351.